Missouri, 2001

Damaging Wind in Missouri, June 14, 2001

June 14, 2001 · NWS SGF · 1 event in 1 county or zone

Trees were uprooted near Pottersville.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SGF wrote it up.

Trees were uprooted near Pottersville.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 14, 11:51 AM CST, 4 hours 14 minutes earlier.

Area forecast discussion, Jun 14, 11:51 AM CST, 4 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1251 PM CDT THU JUN 14 2001

EARLY AFD DUE TO ANTICIPATED SEVERE WEATHER THIS AFTERNOON.

1ST PERIOD FORECAST CHALLENGE PCPN CHANCES TONIGHT...REST OF
FORECAST IS TEMPERATURES.

COLD FRONT EXTENDS FROM ERN KS TO ERN NEBRASKA...DEWPOINTS IN LOW
70S AHEAD OF FRONT...MAINLY IN THE 50S BEHIND FRONT. TSRA EXTENDS
FROM SE KS THROUGH EXTREME SW MO AND INTO N CENTRAL MO.

5H/7H WINDS ARE SW WHICH IS PARALLEL SHOULD SLOW THE COLD FRONT
MOVEMENT TO THE EAST...AT LEAST THAT WHAT ETA IS SHOWING.  NGM HAS
THE FRONT MOVING MUCH FASTER WILL LEAN TOWARDS THE SLOWER ETA FOR
FRONTAL MOVEMENT.

FRIDAY WILL LEAVE LOW POPS IN FOR ERN ZONES FOR THE MORNING HOURS...
REST OF THE CWA SHOULD QUICKLY CLEAR OUT AROUND 12Z.  REST OF
FORECAST LOOKS DRY WITH A WARMING TREND BEGINNING THIS WEEKEND.

EXTENDED FORECAST...MRF SHOW 5H TROF LATE THURSDAY OVER MO...BUT
WILL LEAVE DRY FOR NOW.

FOR PRELIMINARY COORDINATION ONLY...

FCSTID = 07/SS
SGF   62  84  60  87 /  70  10  5  0
JLN   61  85  61  89 /  70  10  5  0
UNO   64  87  59  88 /  70  30  5  0
VIH   60  84  58  87 /  70  30  5  0

.SGF...
MO...NONE.
KS...NONE.

In the hours before

Special weather statement, Jun 14, 12:00 PM CST, 4 hours 5 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-150000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CDT THU JUN 14 2001

...CHANCE OF SEVERE THUNDERSTORMS TODAY AND TONIGHT...

A COLD FRONT OVER EASTERN KANSAS WILL BRING THE CHANCE OF SEVERE
THUNDERSTORMS ACROSS THE AREA TODAY AND TONIGHT. THUNDERSTORM
ACTIVITY ALREADY EXTENDS FROM SOUTHEAST KANSAS INTO PORTIONS OF
CENTRAL MISSOURI AND WILL CONTINUE TO INCREASE IN COVERAGE THIS
AFTERNOON...ESPECIALLY ALONG AND WEST OF A SPRINGFIELD TO LAKE OF THE
OZARKS LINE.

THE CHANCE OF SEVERE WEATHER WILL CONTINUE THIS EVENING ACROSS
THE ENTIRE AREA WITH THE BEST CHANCE OF SEVERE WEATHER WEST OF A
JOPLIN TO SPRINGFIELD TO BRANSON LINE. DAMAGING WINDS...LARGE HAIL...
LOCALIZED FLOODING AND EVEN AN ISOLATED TORNADO WILL BE POSSIBLE.

SPOTTER AND EMERGENCY MANAGER ACTIVATION WILL LIKELY BE NEEDED
THIS AFTERNOON AND EVENING...ESPECIALLY OVER SOUTHEAST KANSAS AND
SOUTHWEST MISSOURI.

.EXTENDED OUTLOOK...
NO SEVERE WEATHER EXPECTED THROUGH THE PERIOD.

SS

@RUKWBCeKDENWWUS35 KSGF 141800
SPSSGF
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-150000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CDT THU JUN 14 2001

...CHANCE OF SEVERE THUNDERSTORMS TODAY AND TONIGHT...

A COLD FRONT OVER EASTERN KANSAS WILL BRING THE CHANCE OF SEVERE
THUNDERSTORMS ACROSS THE AREA TODAY AND TONIGHT. THUNDERSTORM
ACTIVITY ALREADY EXTENDS FROM SOUTHEAST KANSAS INTO PORTIONS OF
CENTRAL MISSOURI AND WILL CONTINUE TO INCREASE IN COVERAGE THIS
AFTERNOON...ESPECIALLY ALONG AND WEST OF A SPRINGFIELD TO LAKE OF THE
OZARKS LINE.

THE CHANCE OF SEVERE WEATHER WILL CONTINUE THIS EVENING ACROSS
THE ENTIRE AREA WITH THE BEST CHANCE OF SEVERE WEATHER WEST OF A
JOPLIN TO SPRINGFIELD TO BRANSON LINE. DAMAGING WINDS...LARGE HAIL...
LOCALIZED FLOODING AND EVEN AN ISOLATED TORNADO WILL BE POSSIBLE.

SPOTTER AND EMERGENCY MANAGER ACTIVATION WILL LIKELY BE NEEDED
THIS AFTERNOON AND EVENING...ESPECIALLY OVER SOUTHEAST KANSAS AND
SOUTHWEST MISSOURI.

.EXTENDED OUTLOOK...
NO SEVERE WEATHER EXPECTED THROUGH THE PERIOD.

SS
Special weather statement, Jun 14, 12:56 PM CST, 3 hours 9 minutes before
KSZ073-097-101-MOZ055>057-066>069-077>081-088>092-094-150100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
156 PM CDT THU JUN 14 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
NUMBER 424...IN EFFECT UNTIL 800 PM CDT THURSDAY EVENING. THIS SEVERE
THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES...

IN MISSOURI:

BARTON...BENTON...CAMDEN...CEDAR...DADE...DALLAS...GREENE...
HICKORY...JASPER...LACLEDE...LAWRENCE...MILLER...MORGAN...POLK...ST.
CLAIR...VERNON...WEBSTER AND WRIGHT.

IN KANSAS:

BOURBON...CHEROKEE AND CRAWFORD.

SOME CITIES IN THIS SEVERE THUNDERSTORM WATCH INCLUDE BOLIVAR...
CAMDENTON...FORT SCOTT...JOPLIN...LEBANON...MOUNT VERNON...NEVADA...
OSAGE BEACH...PITTSBURG...SPRINGFIELD AND STOCKTON.

A COLD FRONT MOVING INTO THE MISSOURI OZARKS THIS AFTERNOON WILL
TRIGGER NUMEROUS THUNDERSTORMS.

A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR
THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING LARGE HAIL...DAMAGING
WINDS...AND LOCALLY HEAVY RAIN...IN AND CLOSE TO THE WATCH AREA.
WHILE SEVERE WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN
ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER
STATEMENTS AND POSSIBLE WARNINGS.

CISSELL/SHUMWAY
Special weather statement, Jun 14, 1:16 PM CST, 2 hours 49 minutes before
MOZ093-095-096-101>104-150100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
216 PM CDT THU JUN 14 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH NUMBER 425...IN
EFFECT UNTIL 800 PM CDT THURSDAY EVENING. THIS TORNADO WATCH INCLUDES
THE FOLLOWING COUNTIES...

IN MISSOURI:

BARRY...CHRISTIAN...DOUGLAS...MCDONALD...NEWTON...STONE AND TANEY.

SOME CITIES IN THIS TORNADO WATCH INCLUDE AVA...BRANSON...MONETT...
NEOSHO AND OZARK.

A TORNADO WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE
DEVELOPMENT OF SEVERE WEATHER...INCLUDING TORNADOES...LARGE HAIL...
AND DAMAGING WINDS...IN AND CLOSE TO THE WATCH AREA. WHILE SEVERE
WEATHER MAY NOT BEs IMMINENT...PERSONS SHOULD REMAIN ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER STATEMENTS AND
POSSIBLE WARNINGS.

SS/DC

The radar

The Springfield radar (KSGF), 134 km away, was scanning. The volume nearest the first event began at 22:04 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Howell

When
June 14, 4:05 PM CST
Where
Howell County, 10 mi W of West Plains
Measured
52 kt (60 mph)
Reported by
LAW ENFORCEMENT
Coordinates
36.733, -92.033

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2001Every state in 2001This day in weather historyWarnings in Missouri, June 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5250833.